Q:

Why am I still bleeding if I am on the pill?

A:

Quick Answer

Traditional birth control pills include a week of inactive pills; these cause the patient to undergo withdrawal bleeding, which looks much like a period, according to the Mayo Clinic. Spotting, or bleeding between periods, is also common, especially when someone is first on the pill.

Continue Reading
Why am I still bleeding if I am on the pill?
Credit: Chris Dei age fotostock Getty Images

Full Answer

Newer birth control pills allow the patient to not have periods for longer stretches of time. For instance, some have 24 active pills paired with four inactive pills, while others allow the patient to go as long as a year without a period. Planned Parenthood reports that some women find that a hormonal intrauterine device, or IUD, which, as the name implies, is inserted into the uterus for an extended length of time, eliminates periods altogether.

Learn more about Birth Control

Related Questions

Explore